Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 8, NWS Pendleton, OR

March 4, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Mar 4, 2007, 5:37 AM PST for Union County, Oregon. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 5:37 AM PST (13:37 UTC)
Expired
Mar 4, 2007, 12:55 PM PST
In force
7 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 041337
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
537 AM PST SUN MAR 4 2007

ORZ049-042145-
/O.NEW.KPDT.WI.Y.0008.070304T1337Z-070304T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
537 AM PST SUN MAR 4 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

WINDS WILL BE 30 TO 40 MPH WITH GUSTS TO 45 MPH IN THE SOUTHERN
GRANDE RONDE VALLEY...INCLUDING LADD CANYON...PYLES CANYON...AND
UNION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 042055
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1255 PM PST SUN MAR 4 2007


ORZ049-042200-
/O.CAN.KPDT.WI.Y.0008.000000T0000Z-070304T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1255 PM PST SUN MAR 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

LOCALLY BREEZY CONDITIONS WILL CONTINUE NEAR LADD AND PYLES CANYON
THROUGH THE AFTERNOON BUT REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:05 AM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 4, 4:05 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
405 AM PST SUN MAR 4 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL MOVE
SLOWLY ACROSS EASTERN WASHINGTON AND OREGON TODAY. SUBSIDENCE
ASSOCIATED WITH THE RIDGE HAS STRENGTHENED SURFACE INVERSIONS OVER
THE AREA WITH FOG AND STRATUS FORMING UNDER THE INVERSIONS IN THE
COLUMBIA BASIN. EXPECT THE FOG AND LOW CLOUDS TO BURN OFF BY
AFTERNOON...BUT LOWERED TEMPERATURES A FEW DEGREES IN THE COLUMBIA
BASIN. A WARM FRONT WILL BRUSH THE CASCADES THIS AFTERNOON WITH
MOST OF THE PRECIPITATION REMAINING WEST...BUT SOME RAIN WILL SLOP
OVER THE CREST. THE COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT AND
MONDAY MORNING WITH A CHANCE OF RAIN. UPSLOPE FLOW WILL KEEP
LINGERING PRECIPITATION OVER NORTHEAST OREGON MOUNTAINS MONDAY
AFTERNOON. COONFIELD

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. A LARGE UPPER TROUGH
OFF THE EASTERN PACIFIC WILL SEND A SERIES OF WAVES ACROSS THE
REGION FOR A CHANCE OF RAIN AND MOUNTAIN SNOW THROUGH MOST OF THE
EXTENDED PERIOD.  MODELS ARE STRONGER WITH THE UPPER RIDGE OVER THE
PACIFIC NW EARLY IN THE PERIOD COMPARED TO PREVIOUS RUNS.  PER
COORDINATION WITH SURROUNDING OFFICES...WILL REMOVE ANY MENTION OF
PRECIPITATION MONDAY NIGHT THROUGH TUESDAY MORNING AND WILL MENTION
A SLIGHT CHANCE ALONG THE EAST SLOPES OF THE WA CASCADES TUESDAY
AFTERNOON.  A PROGRESSIVE FLOW PATTERN WILL BEGIN TUESDAY NIGHT.
SNOW LEVELS WILL GENERALLY RANGE FROM 2500-3500 FEET AT NIGHT AND
5000-6000 FEET DURING THE DAY...SO A MIX OF RAIN AND SNOW CAN BE
EXPECTED IN THE MOUNTAIN ZONES.  SMITH

&&

.AVIATION...12Z TAFS AND 08Z TWEBS...TAFS HAVE BEEN A CHALLENGE THIS
MORNING AS CIGS AND VSBYS ARE FLUCTUATING FROM LIFR TO MVFR.  THIS
IS DUE TO THE INCREASING MID LEVEL CLOUDS THAT ARE HELPING TO STIR
UP THE LOW LEVELS OF THE ATMOSPHERE.  WILL KEEP CONDITIONS PRIMARILY
LIFR AT KALW AND KPDT AND OCCASIONAL IFR THROUGH 18Z. AT KPSC AND
KYKM...CONDITIONS WILL PRIMARILY BE IFR AND OCCASIONAL MVFR THROUGH
18Z.  NO FOG AND LOW CLOUDS ARE EXPECTED THIS MORNING AT KRDM.
AFTER 18Z...ONLY MID LEVEL CLOUDS ARE EXPECTED IN ALL TAF SITES.  DO
NOT EXPECT STRATUS AND FOG TO LINGER IN TWEB ROUTES AFTER 18Z AS
WELL.  SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  39  52  37 /  10  20  30   0
ALW  57  40  54  39 /  10  20  30   0
PSC  61  37  57  35 /  10  20  20   0
YKM  54  35  55  34 /  10  20  30   0
HRI  58  38  56  34 /  10  20  20   0
ELN  50  33  52  32 /  10  20  30   0
RDM  58  33  55  31 /  10  20  20  10
LGD  45  35  53  35 /  10  20  20  10
GCD  47  34  53  31 /  10  20  20  10
DLS  56  37  55  36 /  10  30  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/85/85
Hazardous weather outlook, Mar 4, 4:40 AM PST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
440 AM PST SUN MAR 4 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-051230-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
440 AM PST SUN MAR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

PATCHY FOG AND FREEZING FOG WILL BE OVER THE COLUMBIA BASIN AND
ADJACENT VALLEYS...CLE ELM TO EASTON...AND PARTS OF THE OCHOCO-JOHN
DAY HIGHLANDS INCLUDING LONG CREEK AND SENECA DURING THE MORNING.
VISIBILITY MAY CHANGE RAPIDLY...DROPPING BELOW 1/2 MILE AT TIMES.
THE LOWEST VISIBILITY WILL BE IN THE FOOTHILLS OF THE BLUES BETWEEN
1500 AND 2000 FEET.  A WARM FRONT WILL BRUSH THE CASCADES THIS
AFTERNOON WITH MOST OF THE PRECIPITATION REMAINING WEST...BUT SOME
RAIN WILL SLOP OVER THE CREST. A COLD FRONT WILL MOVE THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SERIES OF WEATHER SYSTEMS WILL BRING A CHANCE OF RAIN AND
MOUNTAIN SNOW EVERY DAY EXCEPT MONDAY NIGHT-TUESDAY. SNOW LEVELS
WILL BE 4500-6500 FEET DURING THE DAY AND DROP TO 2000-4000 FEET AT
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.